MAUDE Adverse Event Report: SIEMENS HEALTHINEERS AG MAGNETOM VIDA; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING

SIEMENS HEALTHINEERS AG MAGNETOM VIDA; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Model Number 11060815
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 09/17/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to siemens that an adverse event occurred while operating the magnetom vida mr system.It was stated that a patient heating incident occurred in which the patient had a burn to the thighs, although no detailed information about the burn or medical treatment is available.Siemens has requested additional information to conduct an investigation of the reported event; however, the customer has not responded to this date.Therefore, this event is being reported in the abundance of caution.
 
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported event.As this event is under investigation, a root cause has not yet been determined.A supplement report will be filed if additional information becomes available.
 
Additional Manufacturer Narrative
H3, h6: siemens healthineers completed a detailed investigation of the reported event.There was no serious injury associated with this issue.It was stated that a patient noticed a skin redness and heating sensation at the hip.The given information about the injury is not consistent.There were two questionnaires for the same case provided.In one it is written that both sides of the hips were affected.In one it seems that only one side was affected.In the complaint description there is a ¿burn to thighs¿ described, which was not mentioned at all in any of the two questionnaires.This might have been caused by two different radiographers providing the information to two different service engineers.Siemens healthineer experts analyzed the log files generated during the patient¿s examination.The complete examination of the patient¿s hip / pelvis lasted 19.3 min with an active scanning time of 13.5 min.No abnormality was found, which would indicate a system malfunction.The complete measurement was performed in the normal operating mode.The sar values were within the limits defined by the mr safety standard (iec 60601-2-33), i.E.The maximum applied sar was 85,4% % of the normal mode limit.The applied rf in this case should not represent a risk under normal circumstances and scan conditions.Furthermore, the patient absorbed 23,9 wmin/kg which is clearly below the limit of 240 wmin/kg defined in the mr safety standard (iec 60601-2-33).Qa checks were performed and showed no signal of a technical malfunction of the system or any of the used rf coils according to the questionnaires.No dicom images were provided.The sar values were below the limit of 2 w/kg during the whole examination.Based on the provided information, a definite root cause could not be provided.However, both a burn at the inner thigh or the hip can be caused by loop formation due to skin-skin contact (e.G.Thigh-thigh or arm-hip).It was stated in both provided questionnaires that no distance cushions were used.The formation of rf current loops based on skin-skin contact might lead to more injuries and should be avoided by using distance cushions.This effect and the preventive measure are described in the magnetom family operator manual ¿ mr system mr system and coils, syngo mr xa60 (print no.Mr-02601g.621.15.02.02, pages 26-27).The customer was instructed by siemens healthineers to always refer to the operator manual regarding correct patient positioning to avoid such incidents in the future.Always position the patient so that the patient¿s arms are aligned with the torso and ensure that hands, arms, and legs do not touch (minimum distance: 5 mm).Ensure that the minimum distance of 5 mm is maintained between patient and tunnel covering.To ensure distance, use positioning aids, e.G., blankets made of linen, cotton, or paper, or dry material that is permeable to air.This complaint has been closed.H11: corrected information: d3.The manufacturer¿s street address was corrected.Email address was added.

Brand Name
MAGNETOM VIDA
Common Device Name
SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Manufacturer (Section D)
SIEMENS HEALTHINEERS AG
allee am röthelheimpark 2
erlangen 91052
GM  91052
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
allee am röthelheimpark 2
erlangen 91052
GM   91052
Manufacturer Contact
rebecca tudor
40 liberty blvd.
malvern, PA 19355
4843234198
MDR Report Key23346417
Report Number3002808157-2025-00032
Device Sequence Number15815524
Product Code LNH
UDI-Device Identifier04056869039176
UDI-Public(01)04056869039176
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K231560
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number11060815
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2025
Supplement Date Received by Manufacturer01/29/2026
Initial Report FDA Received Date10/21/2025
Supplement Report FDA Received Date01/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown